Missouri, 2001

Lightning Strike in Missouri, June 4, 2001

June 4, 2001 · NWS LSX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 3, 9:10 PM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 3, 9:10 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 PM CDT SUN JUN 3 2001

85H FNT...WHICH WAS SMWHAT ACTIVE STL VCNTY THIS EVE...REALLY BGNG
TO LIGHT UP NOW OVR NE KS/NW MO AS LO LVL JET BGNS PUMPING 15-18C
DWPTS INTO IT.  ALTHO THIS IS SLGTLY FURTHER N THAN ERYR
ANTICIPATED...QUICK GLIMPSE AT 00Z RUNS INDICATE THAT 85H FNT WL BE
NR A MKC-COU-STL LN OVRNGT...WHICH SHUD STILL BE A GD FIRST
ESTIMATION OF AXIS OF HVY RAIN.  IN ADDITION...WONDER IF ACTIVITY
MIGHT DROP A LTL MORE SWD WITH TIME AS CAP CONTS TO ERODE CLOSER TO
SFC FNT...NR KS/OK BDR.

FFA CNTRL/E CNTRL MO AND XTRM SW IL STILL LKS QUITE GD...AND NO CHGS
RQRD.

.STL...FFW FOR MOST OF CENTRAFL AND E-CNTRL MO TNGT.

TRUETT

In the hours before

Special weather statement, Jun 3, 9:05 PM CST, 4 hours 55 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-034
>036-041-042-047>052-059>065-072>075-084-085-099-041100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT SUN JUN 3 2001

THREAT:  SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE AREA.

WHEN:  TONIGHT AND INTO EARLY MONDAY MORNING.

SITUATION: A WARM FRONT EXTENDING FROM THE OKLAHOMA-KANSAS BORDER TO
NORTHERN ARKANSAS WILL BEGIN PUSHING NORTH OVERNIGHT.  VERY MOIST
AND UNSTABLE AIR SOUTH OF THE FRONT WILL BE FORCED NORTHWARD BY
STRONG LOW LEVEL WINDS...LEADING TO THUNDERSTORM DEVELOPMENT ACROSS
THE REGION.  IN ADDITION TO THE THREAT OF HEAVY RAIN...SOME OF THESE
STORMS W/ILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS.

TRUETT

The radar

The St Louis radar (KLSX), 171 km away, was scanning. The volume nearest the first event began at 08:01 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Shelby

When
June 4, 2:00 AM CST
Where
Shelby County, Clarence
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
39.798, -92.077 (the zone’s center; the record gives no point)

A lightning strike is believed to have been the cause of a fire that destroyed the building of an antique business in Clarence.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258557.